Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


med addhearence
Jul 31, 2001

i have been on the hart program for one year , i have had great responce , my numbers are good cd4 ct 564 vl undetectible , my question is i went away for a week and took all my meds (epiver , zerit) i forgot my sustiva is this going to set me back at all , it was a stupid mistake , i have never missed a dose in the entire year i have been on this program. i would love to hear from any of you to put my mind at ease, thanks bob

Response from Dr. Pavia

Dear Bob,

You can't predict whether one mistake will set you back. If you check your viral load about one month after getting back on everything you will see if you got away with it. Hopefully, you will still be suppressed.

An important rule of thumb for everyone if you run of or forget part of your regimen is to stop all drugs at once. If the virus is exposed to your drugs one at a time or two at a time, it has a better chance of selecting for resistance than if you are off everything. Of course, drugs like Sustiva with a long half life mess things up. If you are on Zerit Epiver and Sustiva and you stop everything at once, the Zerit and epivir will be gone in 12-24 hours, but the Sustiva hangs around for several days. This creates a situation akin to taking Sustiva by itself. It may be better when you stop that combo to take the Zerit and Epivir for 24 hours after you stop the Sustiva, but this has not been proven. Good luck

ATP



Previous
Merck Phase III
Next
My MD suggests dropping PI

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement